MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT L520; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT L520; REAMER
Catalog Number 03.404.000S
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2026 that during the case it appears that a portion of the ria2 melted.It was a bit hung up on a bony ledge and generating heat.Ria driveshaft appeared is damaged.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.What is the specific damage of the reported device for drive shaft for ria 2 520mm? - could not satisfactory remove all of the drive shaft seal from the drive shaft.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the reaming rod seal, along with the manifold, appeared deformed/melted.It is reasonable to conclude that this defect caused the reported condition, therefore, the complaint can be confirmed.According to the surgical technique, the reaming rod seal must be be properly inserted to prevent the risk of failure.Based on the available evidence, a definitive root cause could not be determined.According to the surgical technique se_828354, rev.Ac, 1.Insert reaming rod seal - ensure the reaming rod seal with the black circle faces the distal end and insert it into the slot on the power driver end of drive shaft.Note: the reaming rod seal is designed to be fully inserted into the slot of the drive shaft.Ensure the drive shaft is fully seated into the handle and cannot be pulled out.Precautions: do not use drill with torque greater than 6 nm.Do not use a reduction drive.Do not use power driver designed for reaming.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the ria 2 bone harvesting kit l520 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot manufacturing location: packaged, sterilized and released by: monument manufacturing date: 28-jan-2026 expiration date: 31-dec-2027 part number: 03.404.000s, ria 2 bone harvesting kit 520mm sterile lot number: 99217p3 (sterile) lot quantity: (b)(4).Component parts were not reviewed because the reported complaint condition of ¿a portion of the ria2 melted¿ does not indicate breakage of any of the components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review a manufacturing record evaluation was performed for the finished device with batch number 99217p3.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT L520
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24454602
Report Number8030965-2026-01944
Device Sequence Number9968717
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236(17)271231(10)99217P3
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.000S
Device Lot Number99217P3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/28/2026
04/07/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/31/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown